EconPapers    
Economics at your fingertips  
 

Religiosity and Life Satisfaction: A Multi-dimensional Approach

Volkan Yeniaras () and Tugra Nazli Akarsu ()
Additional contact information
Volkan Yeniaras: University of Sharjah
Tugra Nazli Akarsu: Middlesex University

Journal of Happiness Studies, 2017, vol. 18, issue 6, 1815-1840

Abstract: Abstract In this paper we employ a unique data set of 413 adults and scrutinize over the linear and non-linear relationship of religious adherence to life satisfaction. The findings confirm the previous studies regarding the positive linear and curvilinear relationship between the uni-dimensional religiosity and subjective well-being. To deepen the understanding of the relationship between religiosity and subjective well-being, the authors make use of a multi-dimensional religiosity scale. Via dissecting religiosity into different dimensions, we show when life satisfaction is in negative, positive, linear and/or curvilinear relationship with religiosity. The empirical evidence shows that the relationships between the dimensions of religiosity on life satisfaction are non-linear. Specifically, we demonstrate that there exist non-linear relations of ideological and consequential dimensions of religiosity to life satisfaction.

Keywords: Life satisfaction; Religiosity; Subjective well-being; Multi-dimensional approach (search for similar items in EconPapers)
Date: 2017
References: View references in EconPapers View complete reference list from CitEc
Citations Track citations by RSS feed

Downloads: (external link)
http://link.springer.com/10.1007/s10902-016-9803-4 Abstract (text/html)
Access to the full text of the articles in this series is restricted.

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:spr:jhappi:v:18:y:2017:i:6:d:10.1007_s10902-016-9803-4

Ordering information: This journal article can be ordered from
http://www.springer. ... fe/journal/10902/PS2

Access Statistics for this article

Journal of Happiness Studies is currently edited by Antonella Delle Fave

More articles in Journal of Happiness Studies from Springer
Series data maintained by Sonal Shukla ().

 
Page updated 2018-02-15
Handle: RePEc:spr:jhappi:v:18:y:2017:i:6:d:10.1007_s10902-016-9803-4